MAUDE Adverse Event Report: VERATHON MEDICAL ULC BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)

VERATHON MEDICAL ULC BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE; BRONCHOSCOPE (FLEXIBLE OR RIGID)
Model Number 0570-0424
Medical Device Problem Codes Material Separation (1562); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/09/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject bflex 2 large 5.8 single-use bronchoscope was not retained by the facility, and therefore not available to be evaluated by verathon.Photos were provided showing the sheath near the distal tip of the bronchoscope was torn and partially missing.The "bflex 2 bronchoscope - endotracheal tube compatibility" table found in the operations & maintenance manual (omm) lists the compatibility of the bflex 2 single-use bronchoscopes with certain endotracheal tubes, double-lumen tubes, and airway catheters.While the endotracheal tube used during the procedure has been validated by verathon for compatibility with the bflex 2 large 5.8 single-use bronchoscope, verathon has not validated the bodai adapter.Furthermore, the omm notes, "there is no guarantee that instruments selected solely using these instrument dimensions will be compatible in combination." follow-up information from the facility received by verathon's clinical specialist reported the physician involved in the reported incident may be new to performing bronchoscopies and it is unknown if the bronchoscope was articulated upon removal from the ett.The omm contains a warning which states, "before withdrawing the bronchoscope, place the distal tip into a straight, neutral position.While withdrawing, do not touch the control lever.Any bend in the distal tip may result in patient injury." it is possible that the distal tip not being in a straight, neutral position during withdrawal may have caused or contributed to the reported sheath tear.Review of complaint history for the reported lot number "kt241701" did not identify any previous complaints reported to verathon.Trending analysis for bflex 2 single-use bronchoscopes does not identify any trends exceeding acceptable limits.Verathon confirmed that the risk associated with the hazardous scenario has been adequately captured and characterized per the system risk assessment.Corrective action is not required at this time.Verathon will continue to monitor for trends.
 
Event or Problem Description
A customer reported to their verathon clinical specialist that the sheath of a bflex 2 large 5.8 single-use bronchoscope tore during a bronchoscopy procedure.It was reported that the patient was already intubated with a 7.5 shiley evac endotracheal tube (ett).A sontek suction-safe y bodai swivel adapter was placed on top of the ett and the bronchoscope passed through it to clean the patient out while also ventilating.After removal of the bronchoscope, the users realized there was a significant tear at the tip of the bronchoscope, exposing the internal components.No delay in procedure, use of a backup, or harm to the patient was reported.Follow-up information received by the verathon clinical specialist reported the bronchoscope was believed to have torn upon withdrawl from the ett / bodai adapter.A ct scan was performed which confirmed no parts of the bronchoscope were identified in the patient's lungs.

Brand Name
BFLEX 2 LARGE 5.8 SINGLE-USE BRONCHOSCOPE
Common Device Name
BRONCHOSCOPE (FLEXIBLE OR RIGID)
Manufacturer (Section D)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA  V5C 5A9
Manufacturer (Section G)
VERATHON MEDICAL ULC
2227 douglas road
burnaby, british columbia V5C 5 A9
CA   V5C 5A9
Manufacturer Contact
corey kasbohm
20001 n creek pkwy
bothell, WA 98011-8218
4256295760
MDR Report Key24810828
Report Number9615393-2026-00043
Device Sequence Number18627991
Product Code EOQ
UDI-Device Identifier00879123008572
UDI-Public(01)00879123008572(10)KT241701(11)240423(17)260426
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K191948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/07/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/26/2026
Device Model Number0570-0424
Device Catalogue Number0570-0450
Device Lot NumberKT241701
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/11/2026
Initial Report FDA Received Date04/07/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown